View Full Version : Feels like electricity...
05-05-2009, 06:55 AM
For ages ive been getting these weird feelings in my back and legs, like i can feel waves or small surges of electricity running through my nerves or veins. anyone evr had this or knows what causes it?
I also get small twinges or- and i know this sounds yuk- but like i can feel small worms in my veins moving about!
05-05-2009, 09:33 AM
Hello Linzi and Welcome to the forum ! :)
This sounds as if it could be symptoms of peripheral neuropathy but I am no doctor. Mention it to your doctor to see if you can get some relief and try to find a cause that can be corrected. There are lots of possible causes including lupus itself. In some cases it can get worse and become more than a discomfort and life spoiler.
Here is an article about it
I hope you will find the forum very helpful :)
Bye for now
Smile Of Life
05-05-2009, 09:44 AM
I've had pretty much the same as this for many years. I thought I was the only one!
The worms feeling I thought was muscle related, but I could never feel it to the touch on the surface. I thought I'd be able to feel with my hand if it was a muscle twitch. So I just worried about it but never got it checked out. After several years it disappeared. Maybe all the worms just died!!!
The elctricity feeling I found was due to my posture. If I lay on my front with my body propped up on my elbows (like lying on the floor and watching TV, bending the spine), then I found that at night I would feel electricity down my legs. So I guessed it was me putting a strain on the nerves in my back as I was bending the spine so much. I stopped bad posture and it generally went away.
I don't know if any of this helps you. But your doctor should know about your problems, even if they cannot help at the moment.
05-06-2009, 07:14 PM
tahnks for your replys1
Just back from docs and he says its something called muscular fasciculations...? anyways he has prscribed me quinine tyo take at night so hopefully that will help!lol
ill let u knowx
Hi linzipid :)
Just wondered if you have Lupus? Muscle fasciculations can be a symptom of a lot of different problems.
05-07-2009, 10:30 AM
This is the sort of situation when I wonder whether to comment or not. The doctor might be quite right of course but it is still a symptom not a disease diagnosis although finding the cause might be quite complicated. Maybe the quinine will bring relief and the cause doesn't matter.
So I can only say that I myself would check out the quinine with my pharmacist for side effects contraindications and possible drug interactions with existing medications.
The list of potential side effects for any medicine always reads horrifically but it is sensible to check on everything new as routine because even the best of doctors can be absent minded. I would want to be assured that it is OK to take quinine on top of any other antimalarials for example.
The use of quinine for night leg cramps seems to be somewhat controversial. I have read that a glass of tonic water can help with night cramps but not sure if that's true or if muscle fasciculations are the same thing.
05-07-2009, 03:12 PM
I am curious if there is any activity that makes this feeling worse for you, for example...Is it worse if you bend your head forward and place your chin on your chest?
I agree with Clare that the meds are pretty heavy duty. For me they prescribed Neurontin for this but eventually it stopped working and had to be switched. I think you build a resistance to some drugs after a while.
Let us know how you get along.:wink2:
06-15-2009, 02:01 AM
Sorry not been on in ages!
I was diagnosed in 2006 with DLE and been on plaquinel, nambumetone and solpadol since then.
Started taking the quinine but no change as yet :sad:
The never ending pain and symptoms are so demanding and frustrating, think im going through a wee "Meh" time lol
To add to the "mehness" my hair has started falling out lol i have 3 bald patches, 2 small and one larger, this has really got me down. The started off with losing the hair to scaring from lessions, since then the patches have just got bigger.
The strange thing i feel about having lupus is because i dont have ( thank god ) SLE, and my heart goes out to people that have, i do feel that i am lost wiht meds and doctors. The docs say they cant really do very much other than adviseing me to take strong painkillers...guess it could be a lot worse and i should be thankfull for that.
06-15-2009, 02:05 AM
oh and answeres to your questions! lol very absent minded! lol
nothing in particular makes it worse, i thinki just notice it more when im lying in bed at night.
thanks for your reply guys, speak soon!x
06-15-2009, 10:00 AM
I'm afraid my knowledge of DLE is very limited but, with the symptoms you have been having recently (including possible neuropathy (?), hair loss and the pain you mention), I have to wonder if your disease activity is sufficiently controlled with plaquenil.
I don't know to what extent DLE sufferers have more SLE symptoms or what the incidence of DLE sufferers later developing SLE is. Hopefully someone will be along soon to give you more info and educate me.
06-15-2009, 11:32 AM
It sounds as if you need a thorough check up both general health with complete blood count and urine plus another thorough lupus panel. I'd ask for thyroid too.
It is not usual for people with DLE to need any painkillers and certainly not the amount you are on. The cause of the pain has to be determined. Any lupus related joint pains that might sometimes accompany the DLE would normally be effectively treated by the Plaquenil.
It is possible to have a few lupus symptoms along with the skin lupus even when there is no lupus bloodwork. It's said that about 10% of those who have DLE develop enough symptoms and blood work to be diagnosed with SLE but the statistics aren't all that useful. The disease is what it is in any partoicular case, whatever symptoms the patient is experiencing regardless of what exactly it's called.
DLE needs to be regularly checked for hidden signs of disease development. Any new symptoms should checked out, ditto any worsening of existing symptoms. It does sound as if there is something going on.
Failure to respond to medicine needs follow up too.
Your doctors are quite wrong in saying they can't do anything more for your lupus . If you are in the USA or the UK another anti malarial can be added, called Quinacrine USA and Mepacrine UK. All the other medicines used for lupus can be used for skin lupus if the anti malarials aren't enough to deal with ir or whatever other lupus symptoms there are.
I am wondering if you investigated the advisability of taking the Quinine?
It doesn't sound as if your problems are leg cramps and anyway the manufacturers do not approve taking it for that because the risks far outweigh the benefits. It also doesn't sound like restless legs either and is not the treatment for restless legs.
I would be very worried indeed about taking the quinine with the Plaquenil which is in the same general group of medicines. Your pharmacist should be able to advise you on this.
It would be a good idea to get a second opinion on your case if at all possible.
Please let us know how you get along and good luck
06-16-2009, 12:33 AM
Thanks for that Claire.
Ive recently had a good few bloods done including my thyroid but everything came back clear...its so easy to think that the docs just think u make it up!lol
When i was diagnosed, about a month later the pain started in my legs and joints. My Rhumy told em that i didnt fit the criteria for SLE and as such she wouldnt medicate me with anything other than NSAIDs and anti-malarials. to be honest i feel like untill i present worse symptoms theyr not really that interested.
What is adding to my stress at the moment is that ive had to give up my job because im so ill. So without a job, im really worried bout how im going to cope financially. I have no idea what, if anything im entitled to benifits wise, and i find it all really confusing!!
Powered by vBulletin™ Version 4.0.4 Copyright © 2013 vBulletin Solutions, Inc. All rights reserved.